Alert archive / Hawaii / High Surf Advisories in 2012

High Surf Advisory 22, NWS Honolulu, HI

May 24, 2012Honolulu County, Kalawao County, Hawaii

NWS Honolulu, HI issued this high surf advisory at May 24, 2012, 3:40 AM HST for Honolulu County, Kalawao County, Hawaii. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
May 24, 2012, 3:40 AM HST (13:40 UTC)
Expired
May 29, 2012, 3:38 PM HST
In force
5 days
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI

The radar

The Molokai radar (PHMO), 36 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 1.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
525 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WHHW40 PHFO 241340
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 AM HST THU MAY 24 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI
MAUI AND THE BIG ISLAND...

.STRONG TRADE WINDS HAVE PRODUCED ADVISORY LEVEL ROUGH SURF FOR
EAST FACING SHORES.

HIZ002-008-009-012-017-020-024-025-250245-
/O.NEW.PHFO.SU.Y.0022.120524T1340Z-120525T1600Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-
340 AM HST THU MAY 24 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. 

* SURF...6 TO 8 FEET ALONG EAST FACING SHORES.

* TIMING...THROUGH FRIDAY MORNING.

* IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
11 follow-up statements
292 
WHHW40 PHFO 250129
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 PM HST THU MAY 24 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.STRONG TRADE WINDS ARE BRINGING ROUGH SURF TO EAST FACING SHORES.

HIZ002-008-009-012-017-020-024-025-251430-
/O.EXT.PHFO.SU.Y.0022.000000T0000Z-120526T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-
329 PM HST THU MAY 24 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. 

* SURF...6 TO 8 FEET ALONG EAST FACING SHORES.

* TIMING...THROUGH FRIDAY.

* IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


MORRISON
029 
WHHW40 PHFO 251334
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST FRI MAY 25 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.STRONG TRADE WINDS ARE BRINGING ROUGH SURF TO EAST FACING
SHORES.

HIZ002-008-009-012-017-020-024-025-260245-
/O.EXT.PHFO.SU.Y.0022.000000T0000Z-120526T1600Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-
334 AM HST FRI MAY 25 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. 

* SURF...6 TO 8 FEET ALONG EAST FACING SHORES.

* TIMING...THROUGH EARLY SATURDAY MORNING.

* IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
609 
WHHW40 PHFO 260121
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
321 PM HST FRI MAY 25 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.STRONG TRADE WINDS ARE BRINGING ROUGH SURF TO EAST FACING
SHORES.

HIZ002-008-009-012-017-020-024-025-261430-
/O.EXT.PHFO.SU.Y.0022.000000T0000Z-120529T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-
321 PM HST FRI MAY 25 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST MONDAY. 

* SURF...5 TO 8 FEET ALONG EAST FACING SHORES.

* TIMING...THROUGH MONDAY.

* IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MORRISON
427 
WHHW40 PHFO 261327
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
327 AM HST SAT MAY 26 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.STRONG TRADE WINDS ARE BRINGING ROUGH SURF TO EAST FACING
SHORES.

HIZ002-008-009-012-017-020-024-025-270230-
/O.CON.PHFO.SU.Y.0022.000000T0000Z-120529T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-
327 AM HST SAT MAY 26 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

* SURF...5 TO 8 FEET ALONG EAST FACING SHORES.

* TIMING...THROUGH MONDAY.

* IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
565 
WHHW40 PHFO 270905
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1105 PM HST SAT MAY 26 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.STRONG TRADE WINDS ARE BRINGING ROUGH SURF TO EAST FACING
SHORES.

HIZ002-008-009-012-017-020-024-025-272215-
/O.CON.PHFO.SU.Y.0022.000000T0000Z-120529T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-
1105 PM HST SAT MAY 26 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

* SURF...6 TO 8 FEET ALONG EAST FACING SHORES.

* TIMING...THROUGH MONDAY.

* IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
LAU
145 
WHHW40 PHFO 271325
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
325 AM HST SUN MAY 27 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.STRONG TRADE WINDS ARE BRINGING ROUGH SURF TO EAST FACING
SHORES.

HIZ002-008-009-012-017-020-024-025-280230-
/O.CON.PHFO.SU.Y.0022.000000T0000Z-120529T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-
325 AM HST SUN MAY 27 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

* SURF...6 TO 8 FEET ALONG EAST FACING SHORES.

* TIMING...THROUGH MONDAY.

* IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
LAU
337 
WHHW40 PHFO 280118
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
318 PM HST SUN MAY 27 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.STRONG TRADE WINDS ARE BRINGING ROUGH SURF TO EAST FACING
SHORES.

HIZ002-008-009-012-017-020-024-025-281430-
/O.CON.PHFO.SU.Y.0022.000000T0000Z-120529T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-
318 PM HST SUN MAY 27 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

* SURF...6 TO 8 FEET ALONG EAST FACING SHORES.

* TIMING...THROUGH MONDAY.

* IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
WROE
779 
WHHW40 PHFO 281331
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST MON MAY 28 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.STRONG TRADE WINDS ARE BRINGING ROUGH SURF TO EAST FACING
SHORES.

HIZ002-008-009-012-017-020-024-025-290245-
/O.EXT.PHFO.SU.Y.0022.000000T0000Z-120529T1600Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-
331 AM HST MON MAY 28 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. 

* SURF...6 TO 8 FEET ALONG EAST FACING SHORES.

* TIMING...THROUGH TONIGHT.

* IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
308 
WHHW40 PHFO 290115
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
315 PM HST MON MAY 28 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.STRONG TRADE WINDS ARE BRINGING ROUGH SURF TO EAST FACING
SHORES.

HIZ002-008-009-012-017-020-024-025-291415-
/O.EXT.PHFO.SU.Y.0022.000000T0000Z-120530T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-
315 PM HST MON MAY 28 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY. 

* SURF...6 TO 8 FEET ALONG EAST FACING SHORES.

* TIMING...THROUGH TUESDAY.

* IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
BRENCHLEY
517 
WHHW40 PHFO 291333
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 AM HST TUE MAY 29 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

.STRONG TRADE WINDS WILL CONTINUE TO BRING ELEVATED ROUGH SURF TO
EAST FACING SHORES OF THE MAIN HAWAIIAN ISLANDS TODAY. THESE LARGE
WAVES MAY CONTINUE INTO TONIGHT ALSO.

HIZ002-008-009-012-017-020-024-025-300245-
/O.CON.PHFO.SU.Y.0022.000000T0000Z-120530T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-
333 AM HST TUE MAY 29 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...6 TO 8 FEET ALONG EAST FACING SHORES.

* TIMING...THROUGH LATE THIS AFTERNOON.

* IMPACTS...ROUGH SURF AND STRONG RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY INDICATES LARGE BREAKING WAVES AND DANGEROUS
RIP CURRENTS WILL OCCUR ALONG THE AFFECTED BEACHES AND REEFS.

&&

$$

HOUSTON
472 
WHHW40 PHFO 300138
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 PM HST TUE MAY 29 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI
MAUI AND THE BIG ISLAND HAS BEEN CANCELLED...

HIZ002-008-009-012-017-020-024-025-300245-
/O.CAN.PHFO.SU.Y.0022.000000T0000Z-120530T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-
338 PM HST TUE MAY 29 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
SURF ADVISORY. 

SURF ALONG EAST FACING SHORES HAS DROPPED BELOW THE 8 FOOT
ADVISORY LEVEL...BUT WILL REMAIN ROUGH AND CHOPPY. SURF WILL
CONTINUE TO GRADUALLY DIMINISH THROUGH THE WEEK.

$$

BRAVENDER

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at May 23, 8:30 PM HST, 7 hours 10 minutes earlier.

Area forecast discussion, May 23, 8:30 PM HST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST WED MAY 23 2012

.SYNOPSIS...
GUSTY TRADE WINDS WILL PERSIST INTO THE HOLIDAY WEEKEND...WITH
PASSING LOW CLOUDS AND SHOWERS AFFECTING MAINLY WINDWARD AND
MOUNTAIN AREAS. WINDWARD SHOWERS MAY BE A BIT ACTIVE THROUGH
WEDNESDAY EVENING. DRIER TRADE WIND WEATHER IS TO RETURN BY
THURSDAY AS AN UPPER LEVEL LOW MOVES AWAY FROM THE STATE.

&&

.DISCUSSION...
TRADE WIND WEATHER PREVAILS OVER THE ISLANDS THROUGH THE REST
OF THE WEEK INTO THE HOLIDAY WEEKEND AS A RELATIVELY STRONG SURFACE
HIGH PERSISTS FAR NORTHEAST OF THE STATE. AN UPPER LEVEL LOW OVER
THE BIG ISLAND THIS EVENING CONTINUES TO TRACK NORTHWEST. STRONG
UPPER LEVEL WINDS ASSOCIATED WITH THIS LOW HAS SPREAD TO THE SUMMIT
OF HALEAKALA THIS EVENING...WITH REPORTED WIND SPEED OVER 45 MPH IN
THE PAST HOUR. HENCE HAVE UPGRADED THE WIND ADVISORY TO A HIGH WIND
WARNING FOR THE SUMMIT OF HALEAKALA UNTIL 4 AM THURSDAY...WHILE A
HIGH WIND WARNING REMAINS IN EFFECT FOR THE SUMMITS OF THE BIG
ISLAND. GUSTY TRADES CONTINUE AT THE SURFACE AS WELL DUE TO THE
STRONG SURFACE HIGH. A WIND ADVISORY REMAINS IN EFFECT FOR MAUI
COUNTY AS WELL REST OF THE BIG ISLAND THROUGH THURSDAY EVENING.

PASSING SHOWERS ACROSS THE ISLANDS TONIGHT WILL BE ENHANCED THROUGH
THE NIGHT AS THE UPPER LEVEL LOW PASSES OVER THE STATE...PROVIDING
SOME INSTABILITIES. CLOUDS CARRIED BY THE WINDS WILL AFFECT MAINLY
WINDWARD AND MOUNTAIN AREAS...THOUGH SOME OF THE CLOUDS MAY REACH
THE LEE AREA OF THE SMALLER ISLANDS AS WELL. AS THE UPPER LOW
EXITS THE STATE TO THE NORTHWEST THURSDAY...AIR MASS IN THE ISLAND
VICINITY WILL BECOME MORE STABLE. FORECAST CHARTS INDICATE LOW
LEVEL MOISTURE WILL REMAIN LIMITED IN THE REGION. EXPECT DRIER
TRADE WIND WEATHER TO RETURN TO THE ISLANDS BEGINNING THURSDAY.

BREEZY AND GUSTY TRADES WILL PERSIST FRIDAY THROUGH THE HOLIDAY
WEEKEND...AS THE HIGH RESIDES FAR NORTH OF THE REGION THROUGH
MONDAY. THIS HIGH IS EXPECTED TO WEAKEN EARLY NEXT WEEK AND MOVE
TOWARDS THE WEST COAST. AS THE HIGH WEAKENS...TRADE WINDS OVER THE
STATE WILL GRADUALLY SUBSIDE TO A MORE MODERATE LEVEL. FORECAST
MODELS STILL INDICATE AIR MASS IS TO REMAIN SOMEWHAT DRY IN THE
ISLAND VICINITY IN THE EXTENDED FORECAST PERIOD. REGARDLESS...TRADE
WIND WEATHER WILL CONTINUE IN THE EXTENDED PERIOD...WITH PASSING LOW
CLOUDS AND SHOWERS AFFECTING MAINLY WINDWARD AND MOUNTAIN AREAS.

&&

.MARINE...
GALE WARNINGS CONTINUE FOR TYPICALLY WINDY WATERS AND CHANNELS
AROUND THE BIG ISLAND AND MAUI...WHILE SMALL CRAFT ADVISORIES REMAIN
IN EFFECT FOR THE REMAINING WATERS. WINDS MAY DECREASE ENOUGH ON
THURSDAY FOR THE GALE CONDITIONS TO DIMINISH...THOUGH SMALL CRAFT
CONDITIONS WILL HOLD THROUGH REST OF THE WEEK INTO THE HOLIDAY
WEEKEND.

NO SIGNIFICANT SWELLS ARE EXPECTED...BUT SHORT-PERIOD WIND WAVES
ALONG EAST FACING SHORES WILL SLOWLY BUILD DURING THE NEXT COUPLE OF
DAYS DUE TO THE LONG UPWIND FETCH OF TRADES. ROUGH SURF IS EXPECTED
TO REMAIN JUST BELOW ADVISORY LEVELS FOR EAST FACING SHORES IN THE
FEW DAYS BUT MAY REACH ADVISORY LEVELS HEADING INTO THE HOLIDAY
WEEKEND.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE TERMINALS THROUGH THE TAF
PERIOD...WITH BRIEF MVFR CIG/VIS AT PHLI AND PHTO.

STRONG E TO SE WINDS...BOTH AT THE SURFACE AND ALOFT...HAVE
TRIGGERED A SLEW OF AIRMETS. WITH WINDS ALOFT EXPECTED TO DIMINISH
DURING THE DAY THURSDAY...THE AIRMETS FOR HIGH LEVEL TURB WILL
LIKELY BE DROPPED...BUT THE AIRMET FOR LOW LEVEL TURB TO THE W OF
THE MT WILL LIKELY REMAIN FOR SEVERAL DAYS. ALTHOUGH A DECREASING
AMOUNT OF CLOUDS IS SEEN APPROACHING  WINDWARD MAUI AND BIG ISLAND
FROM THE E...STRONG UPSLOPE FLOW IS RESULTING IN PERSISTENT MVFR
CIG/-SHRA...AND AN AIRMET FOR MT OBSC HAS BEEN RE-ISSUED. THIS
CONDITION WILL LIKELY PERSIST THROUGH THE NIGHT.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WARNING UNTIL 4 AM HST THURSDAY FOR HALEAKALA AND THE BIG
ISLAND SUMMITS.

GALE WARNING UNTIL 6 PM HST THURSDAY FOR PAILOLO AND ALENUIHAHA
CHANNELS...MAALAEA BAY...AND SOUTH AND SOUTHEAST BIG ISLAND COASTAL
WATERS.

WIND ADVISORY UNTIL 6 PM HST THURSDAY FOR MAUI...MOLOKAI....LANAI
AND REST OF THE BIG ISLAND.

SMALL CRAFT ADVISORY UNTIL 6 PM HST THURSDAY FOR REST OF THE COASTAL
WATERS.

&&

PUBLIC AND MARINE...HUI
AVIATION...BIRCHARD

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 5:20 PM HSTHigh Wind WarningHFOHawaii, Kalawao17 hr

Nearby

High Surf Advisories in Hawaii, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.